Doctors Lounge - Cardiology Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Cardiomyopathy
|Rembie - Tue Apr 19, 2005 4:07 pm||
In Dec I was diaganosed with Dilated Cardiomyopathy caused by Alcohol, I had had symptoms for 6 months or so but doctors hadnt picked it up. In Dec after coughing up large amounts of blood I went to A & E my heart was beating at 230 bpm I was given ameodrome and subsequently my heart stopped. After many tests they diaganosed me and said chances of my recovery were slim. Micarculously I made a good recovery and 5 months down the line I have neither drank or smoked atall and have eaten super healthy walking about 3 miles a day. I was just wandering now to the future I can never speak or hear from anyone with my condition and don't know what recover is like. I feel wonderful but can I make a full recover if I take away the initial problem (alcohol). Also I had suffered from AF for a year or so when my heart was shoked backed this was cured, however at the end of Feb it returned, can this be a normal part of my recovery and could this go away on its own as my heart gets stronger, why would this return if I am recovering. At present I have no symptoms at all other than AF.
|Dr. Yasser Mokhtar - Wed Apr 27, 2005 8:38 pm||
In cases of alcoholic cardiomyopathy, there is a very strong probability of cure within 6 months of complete abstinence.
In cases of dilated cardiomyopathy, atrial fibrillation is usually caused by an enlarged left atrium. If the left atrium is dilated, it is usually not easy to keep the patient out of atrial fibrillation.
Continue to take the medications and i recommend that you be followed up by a cardiologist (if you are not followed up by a cardiologist already).
Quit alcohol for good and continue to take your medications and after 6 months if your ejection fraction has come to normal, it is unwise, if your cardiologist thinks so to start weaning you off of the medications that you take for the heart failure and see the effect of weaning the medications on your symptoms and ejection fraction and go from there.
Thank you very much for using our website https://doctorslounge.com and i hope that this information helped.
Yasser Mokhtar, M.D.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.